On the distortion of knots on embedded surfaces

John Pardon

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


Our main result is a nontrivial lower bound for the distortion of some specific knots. In particular, we show that the distortion of the torus knot Tp,q satisfies δ(Tp,q)≥1/160 min(p, q). This answers a 1983 question of Gromov.

Original languageEnglish (US)
Pages (from-to)637-646
Number of pages10
JournalAnnals of Mathematics
Issue number1
StatePublished - Jul 2011

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'On the distortion of knots on embedded surfaces'. Together they form a unique fingerprint.

Cite this